Been having anxiety attacks for a year now and was prescribed 5mg valium twice a day. I dont take but 1 a day and sometimes 1/2 a day but my anxiety is worse with the blood pressure going up and down which i think is a side effect. I have never been on drugs or alcohol so am weary of taking the valium 2x day Would appreciate all opinions thank you
If you take any benzodiazepine (like a valium) for an extended period of time you'll eventually develop a physical dependency to the drug. It can't be helped. You will develop a tolerance to where you'll require more medication for the same effect. There is a difference though in a person who has a dependency and being an addict. It's not the same thing. :(
It sounds like you're being prudent and not trying to live dangerously with the valium. I'm not judging you, i'm impressed actually! Sounds like you have demonstrated good self control. Just be very careful. I started with a small dose of valium just like you in the 1970s, it increased during the 1980s and after 25 years I had become a basket case taking insane amounts of pills. At the end I was taking 15-20mg of xanax a day plus about 8mg of klonopin each day with all the other pills (opiates, soma, sleep, etc). It all began for me in 1968 until I got clean in 2002.
Benzos are more addictive than most street dope. And if you decide it's gone too far and decide to stop you need to do a slow taper. Stopping abruptly could put you at risk for seizure. I'm not trying to scare you. You appear to have this under control at the present time. I'm just saying lots of us started right where you are myself included so watch yourself closely.
Let me know if I can help you. God bless. :)
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jan 2010 • 4 answers
Posted 20 Jan 2010 • 2 answers
Posted 22 Mar 2011 • 3 answers
Posted 14 Jul 2011 • 4 answers
Posted 9 Mar 2014 • 1 answer